Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing Treatment
Sep 24, 2006

Hi from London!

I am currently on Atazanavir, Retonavir and Truvada. I have been on it for 12 months, however during this period my bilirubin levels have gone up and down a lot and I am looking to change to another treatment as my skin colouring changes daily and is quite noticeable. I have stuck with it for the year as apart from the skin colouring, the side effects have been minimal and my triglycerides have remained unchanged. This has been my 1st treatment and I have no known resistance to other combinations. Can you recommend an another combination which is has few side effects and is good at maintaining triglycerides at a low level. Also before I change would you recommend any tests such as monitoring the drug levels in my blood or stop taking Retonavir?

many thanks

Creg - London, UK

Response from Dr. Henry

If your bilirubin levels at times exceded 3-5 then indeed the skin discoloration is likely due to the atazanavir.If you have no history of drug resistance then often the Truvada can be switched to Epzicom (often after a 4-8 week trial of abacavir). Once the tenofovir in Truvada is stopped then the ritonavir can be stopped and often the bilirubin level will decrease to more acceptable levels (the atazanavir dose is increased to 400 mg/day). Sustiva is one option to subsitute for atazanavir if you would like to stop protease inhibitors altogether and you have no history of drug resistance. Kaletra, or boosted fosamprenavir, or boosted saquinavir are other options. The lipid effects for those latter regimens are variable but often there are lipid increases relative to atazanavir. KH



Previous
Can I spread the rash to others
Next
Low CD4 with Hepatitis side affect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement